Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Rashes behind ear, pus discharge. Wearing hair in ponytail to prevent irritation. Causes?

My 17yr old daughter has a rash or something behind her ear and it is causing the skin to split and weep. it seems to continue to get worse no matter what we have tried. Some doctors have said that she is allergic to her own hair.. but she has been wearing it in a ponytail to prevent her hair from irriating the area.. It is still getting worse. Not sure what to do. Please help
Asked On : Tue, 25 Dec 2012
Answers:  2 Views:  256
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response

Your daughter might be having intertrigo or seborrheic dermatitis. The confirmed diagnosis can only be delivered after a thorough visual inspection of the lesion. However to offer empirical treatment, you can clean the affected area with warm saline water and apply a combination anti fungal, antibacterial and steroid cream like monovate gm cream twice in a day for a week to see response. Hope that solves your query. Take care.
Answered: Wed, 26 Dec 2012
I find this answer helpful
Dermatologist Dr. Vijay Aithal's  Response
hello.there could be 2 things i suspect-1.constant maceration of the area with secondary bacterial and fungal infection,what is called of the chronic condition affecting body folds, which only a skin biopsy will confirm.treeatment is possible if it is intertrigo,check with your local dermatologist.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor